Alert archive / Massachusetts / Coastal Flood Statements in 2017

Coastal Flood Statement 9, NWS Boston/Norton, MA

May 26, 20178 counties in Massachusetts; 4 counties in Rhode Island

NWS Boston/Norton, MA issued this coastal flood statement at May 26, 2017, 3:47 PM EDT for 8 counties in Massachusetts; 4 counties in Rhode Island. It took effect at May 26, 2017, 8:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 26, 2017, 3:47 PM EDT (19:47 UTC)
In effect from
May 26, 2017, 8:00 PM EDT
Expired
May 27, 2017, 2:00 AM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 20 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2017-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2017-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WHUS41 KBOX 261947
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EDT FRI MAY 26 2017

MAZ007-015-016-019-022-024-270400-
/O.NEW.KBOX.CF.S.0009.170527T0300Z-170527T0600Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
BARNSTABLE MA-NANTUCKET MA-
347 PM EDT FRI MAY 26 2017

...MINOR COASTAL FLOODING OF MOST VULNERABLE SHORELINE ROADS 
POSSIBLE...

* LOCATION...EAST COAST OF MASSACHUSETTS INCLUDING NANTUCKET.

* TIDAL DEPARTURE...ONE QUARTER TO ONE HALF FOOT.

* TIMING...AROUND THE TIME OF HIGH TIDE...BETWEEN MIDNIGHT AND 2 AM.

* COASTAL FLOOD IMPACTS...MINOR INUNDATION OF MOST VULNERABLE SHORELINE 
  ROADS.

&&

TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.

NEWBURYPORT
MLLW CATEGORIES - MINOR 11.0 FT, MODERATE 12.5 FT, MAJOR 14.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 3.0 FT, MAJOR 4.5 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   7.7/ 8.2  -1.9/-1.4   0.0/ 0.5     5       NONE
 27/01 AM  10.4/10.9   0.9/ 1.4   0.0/ 0.5     3       NONE
 27/01 PM   8.8/ 9.3  -0.8/-0.2  -0.2/ 0.2     3       NONE
 28/02 AM  10.2/10.7   0.7/ 1.1  -0.2/ 0.2    2-3      NONE

GLOUCESTER HARBOR
MLLW CATEGORIES - MINOR 12.0 FT, MODERATE 14.5 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   8.7/ 9.2  -0.9/-0.4   0.2/ 0.8     6       NONE
 27/01 AM  11.9/12.4   2.3/ 2.8   0.2/ 0.8    3-4      NONE
 27/01 PM  10.4/10.9   0.9/ 1.4   0.1/ 0.6     3       NONE
 28/01 AM  11.4/11.9   1.9/ 2.3  -0.2/ 0.2    2-3      NONE

BOSTON HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 4.9 FT, MAJOR 5.9 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   9.1/ 9.6  -1.1/-0.6   0.1/ 0.6     1       NONE
 27/01 AM  12.4/12.9   2.2/ 2.7   0.1/ 0.6     1      MINOR
 27/01 PM  10.8/11.3   0.7/ 1.1  -0.2/ 0.3     1       NONE
 28/01 AM  12.0/12.5   1.9/ 2.3  -0.2/ 0.2     1       NONE

REVERE
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 15.0 FT, MAJOR 16.5 FT
MHHW CATEGORIES - MINOR 2.6 FT, MODERATE 5.1 FT, MAJOR 6.6 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   9.1/ 9.6  -0.9/-0.4   0.2/ 0.8     4       NONE
 27/01 AM  12.4/12.9   2.5/ 3.0   0.2/ 0.8     3       NONE
 27/01 PM  10.9/11.4   1.0/ 1.5   0.1/ 0.6     3       NONE
 28/01 AM  11.8/12.3   1.9/ 2.3  -0.2/ 0.2    2-3      NONE

SCITUATE
MLLW CATEGORIES - MINOR 11.5 FT, MODERATE 14.0 FT, MAJOR 16.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 6.3 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   8.4/ 8.9  -1.4/-0.9   0.1/ 0.6     5       NONE
 27/01 AM  11.7/12.2   2.0/ 2.5   0.1/ 0.6    3-4     MINOR
 27/01 PM  10.0/10.5   0.2/ 0.8  -0.2/ 0.3     3       NONE
 28/01 AM  11.4/11.9   1.7/ 2.2  -0.2/ 0.2    2-3      NONE

SANDWICH / DENNIS
MLLW CATEGORIES - MINOR 13.0 FT, MODERATE 14.0 FT, MAJOR 15.5 FT
MHHW CATEGORIES - MINOR 2.7 FT, MODERATE 3.7 FT, MAJOR 5.2 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   9.0/ 9.5  -1.4/-0.9   0.4/ 0.9    3-4      NONE
 27/01 AM  12.3/12.8   2.0/ 2.5   0.2/ 0.8     2       NONE
 27/01 PM  10.7/11.2   0.4/ 0.9   0.1/ 0.6     2       NONE
 28/02 AM  11.7/12.2   1.4/ 1.9  -0.2/ 0.2     1       NONE

PROVINCETOWN HARBOR
MLLW CATEGORIES - MINOR 12.5 FT, MODERATE 13.5 FT, MAJOR 15.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 3.4 FT, MAJOR 4.9 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   9.7/10.2  -0.5/ 0.0   0.4/ 0.9     3       NONE
 27/01 AM  12.8/13.3   2.7/ 3.2   0.2/ 0.8     1      MINOR
 27/01 PM  11.2/11.7   1.1/ 1.6   0.1/ 0.6     1       NONE
 28/02 AM  12.2/12.7   2.1/ 2.6  -0.2/ 0.2     1       NONE

CHATHAM - EAST COAST
MLLW CATEGORIES - MINOR 9.5 FT, MODERATE 12.0 FT, MAJOR 13.0 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 4.3 FT, MAJOR 5.3 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   5.7/ 6.2  -2.0/-1.6   0.2/ 0.7    4-5      NONE
 27/01 AM   7.2/ 7.7  -0.6/-0.1   0.2/ 0.8     4       NONE
 27/02 PM   5.7/ 6.2  -2.0/-1.5   0.1/ 0.6     3       NONE
 28/02 AM   6.7/ 7.2  -1.1/-0.6  -0.2/ 0.2     3       NONE

CHATHAM - SOUTH COAST
MLLW CATEGORIES - MINOR 9.0 FT, MODERATE 10.5 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 4.5 FT, MODERATE 6.0 FT, MAJOR 7.0 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   3.7/ 4.2  -0.8/-0.2   0.1/ 0.6     2       NONE
 27/02 AM   4.9/ 5.4   0.4/ 0.9   0.2/ 0.7     1       NONE
 27/02 PM   3.9/ 4.4  -0.7/-0.2   0.1/ 0.6     1       NONE
 28/02 AM   4.5/ 5.0   0.0/ 0.5  -0.2/ 0.2     1       NONE

BUZZARDS BAY - WOODS HOLE
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 7.0 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 3.5 FT, MODERATE 5.0 FT, MAJOR 6.5 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/10 PM   3.2/ 3.7   1.2/ 1.7  -0.2/ 0.3     1       NONE
 27/10 AM   3.0/ 3.5   1.0/ 1.5   0.2/ 0.7     1       NONE
 27/11 PM   3.2/ 3.7   1.2/ 1.7   0.0/ 0.5     1       NONE
 28/11 AM   2.5/ 3.0   0.5/ 1.0  -0.2/ 0.2     1       NONE

WINGS NECK
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 9.0 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 2.2 FT, MODERATE 4.7 FT, MAJOR 7.2 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/09 PM   5.6/ 6.1   1.3/ 1.8   0.1/ 0.6     1       NONE
 27/10 AM   4.9/ 5.4   0.6/ 1.1   0.2/ 0.7     1       NONE
 27/10 PM   5.4/ 5.9   1.1/ 1.6   0.0/ 0.5     1       NONE
 28/11 AM   4.6/ 5.1   0.2/ 0.8  -0.2/ 0.3     1       NONE

NANTUCKET HARBOR
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.4 FT, MODERATE 2.9 FT, MAJOR 4.4 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   3.1/ 3.6  -0.6/-0.1   0.1/ 0.6    2-3      NONE
 27/02 AM   4.0/ 4.5   0.5/ 1.0   0.1/ 0.6    1-2      NONE
 27/02 PM   3.1/ 3.6  -0.6/-0.1   0.0/ 0.5     2       NONE
 28/03 AM   3.7/ 4.2   0.2/ 0.7  -0.2/ 0.2     1       NONE

NANTUCKET EAST COAST - EROSION IMPACTS

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   3.5/ 4.0  -0.7/-0.2   0.0/ 0.5     5       NONE
 27/01 AM   4.7/ 5.2   0.6/ 1.1   0.2/ 0.7    3-4      NONE
 27/02 PM   3.7/ 4.2  -0.3/ 0.2   0.1/ 0.6     3       NONE
 28/02 AM   4.2/ 4.7   0.2/ 0.7  -0.2/ 0.2    2-3      NONE

NANTUCKET - MADAKET AREA EROSION IMPACTS

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   2.2/ 2.7   0.9/ 1.4   0.0/ 0.5    6-7      NONE
 27/01 AM   3.2/ 3.7   1.8/ 2.2   0.2/ 0.7     5       NONE
 27/02 PM   2.6/ 3.1   1.2/ 1.7   0.1/ 0.6    3-4      NONE
 28/02 AM   2.7/ 3.2   1.4/ 1.9  -0.2/ 0.2     2       NONE

$$

MAZ020-021-023-RIZ002-004-006-007-270300-
/O.NEW.KBOX.CF.S.0009.170527T0000Z-170527T0300Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-WASHINGTON RI-NEWPORT RI-
347 PM EDT FRI MAY 26 2017

...MINOR COASTAL FLOODING OF MOST VULNERABLE SHORELINE ROADS 
POSSIBLE...

* LOCATION...SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS.

* TIDAL DEPARTURE...ONE QUARTER TO ONE HALF FOOT.

* TIMING...AROUND THE TIME OF HIGH TIDE...BETWEEN 9 PM AND 11 PM.

* COASTAL FLOOD IMPACTS...MINOR INUNDATION OF MOST VULNERABLE SHORELINE 
  ROADS.

&&

TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.

NARRAGANSETT BAY - FOX POINT
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 9.0 FT, MAJOR 10.5 FT
MHHW CATEGORIES - MINOR 2.3 FT, MODERATE 4.3 FT, MAJOR 5.8 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/09 PM   6.0/ 6.5   1.3/ 1.8  -0.2/ 0.3     1       NONE
 27/10 AM   5.5/ 6.0   0.8/ 1.3   0.2/ 0.7     1       NONE
 27/10 PM   6.0/ 6.5   1.3/ 1.8   0.1/ 0.6     1       NONE
 28/11 AM   5.1/ 5.6   0.4/ 0.9  -0.2/ 0.3     1       NONE

NARRAGANSETT BAY - CONIMICUT POINT
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 8.5 FT, MAJOR 10.0 FT
MHHW CATEGORIES - MINOR 2.4 FT, MODERATE 3.9 FT, MAJOR 5.4 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/09 PM   5.7/ 6.2   1.1/ 1.6  -0.2/ 0.3     1       NONE
 27/10 AM   5.2/ 5.7   0.7/ 1.1   0.2/ 0.7     1       NONE
 27/10 PM   5.7/ 6.2   1.2/ 1.7   0.1/ 0.6     1       NONE
 28/11 AM   4.9/ 5.4   0.2/ 0.8  -0.2/ 0.3     1       NONE

POINT JUDITH
MLLW CATEGORIES - MINOR 8.0 FT, MODERATE 9.5 FT, MAJOR 11.0 FT
MHHW CATEGORIES - MINOR 4.5 FT, MODERATE 6.0 FT, MAJOR 7.5 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/09 PM   4.4/ 4.9   0.9/ 1.4  -0.2/ 0.3    5-6      NONE
 27/10 AM   3.9/ 4.4   0.4/ 0.9   0.2/ 0.7    3-4      NONE
 27/10 PM   4.4/ 4.9   0.9/ 1.4   0.0/ 0.5    2-3      NONE
 28/11 AM   3.4/ 3.9  -0.2/ 0.3  -0.2/ 0.2     1       NONE

WESTERLY
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 8.0 FT, MAJOR 9.5 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 4.9 FT, MAJOR 6.4 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/10 PM   3.6/ 4.1   0.5/ 1.0  -0.2/ 0.3    3-4      NONE
 27/11 AM   3.2/ 3.7   0.2/ 0.7   0.2/ 0.7     2       NONE
 27/11 PM   3.6/ 4.1   0.5/ 1.0   0.0/ 0.5    1-2      NONE
 28/12 PM   2.7/ 3.2  -0.3/ 0.2  -0.2/ 0.2     1       NONE

NEWPORT HARBOR
MLLW CATEGORIES - MINOR 6.6 FT, MODERATE 9.0 FT, MAJOR 10.5 FT
MHHW CATEGORIES - MINOR 2.5 FT, MODERATE 5.9 FT, MAJOR 6.4 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/09 PM   5.2/ 5.7   1.1/ 1.6  -0.2/ 0.3     1       NONE
 27/10 AM   4.7/ 5.2   0.6/ 1.1   0.2/ 0.7     1       NONE
 27/10 PM   5.2/ 5.7   1.1/ 1.6   0.1/ 0.6     1       NONE
 28/11 AM   4.2/ 4.7   0.2/ 0.7  -0.2/ 0.3     1       NONE

WESTPORT
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 8.0 FT, MAJOR 10.0 FT
MHHW CATEGORIES - MINOR 2.5 FT, MODERATE 4.5 FT, MAJOR 6.5 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/10 PM   4.2/ 4.7   0.8/ 1.3  -0.2/ 0.3     5       NONE
 27/10 AM   3.9/ 4.4   0.4/ 0.9   0.2/ 0.7     4       NONE
 27/11 PM   4.2/ 4.7   0.8/ 1.3   0.0/ 0.5    2-3      NONE
 28/11 AM   3.5/ 4.0   0.0/ 0.5  -0.2/ 0.2     1       NONE

FALL RIVER
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 9.5 FT, MAJOR 12.0 FT
MHHW CATEGORIES - MINOR 2.3 FT, MODERATE 4.8 FT, MAJOR 7.3 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/10 PM   6.0/ 6.5   1.3/ 1.8  -0.2/ 0.3     1       NONE
 27/10 AM   5.5/ 6.0   0.8/ 1.3   0.2/ 0.7     1       NONE
 27/10 PM   6.0/ 6.5   1.3/ 1.8   0.1/ 0.6     1       NONE
 28/11 AM   5.1/ 5.6   0.4/ 0.9  -0.2/ 0.3     1       NONE

NEW BEDFORD - OUTSIDE HURRICANE BARRIER
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 8.0 FT, MAJOR 10.0 FT
MHHW CATEGORIES - MINOR 2.6 FT, MODERATE 4.1 FT, MAJOR 6.1 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/09 PM   4.7/ 5.2   0.9/ 1.4  -0.2/ 0.3     1       NONE
 27/10 AM   4.2/ 4.7   0.4/ 0.9   0.2/ 0.7     1       NONE
 27/10 PM   4.7/ 5.2   0.9/ 1.4   0.0/ 0.5     1       NONE
 28/11 AM   3.7/ 4.2  -0.2/ 0.3  -0.2/ 0.2     1       NONE

MATTAPOISETT
MLLW CATEGORIES - MINOR 8.5 FT, MODERATE 10.0 FT, MAJOR 12.0 FT
MHHW CATEGORIES - MINOR 4.4 FT, MODERATE 5.9 FT, MAJOR 7.9 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/09 PM   5.4/ 5.9   1.3/ 1.8  -0.2/ 0.3     1       NONE
 27/10 AM   4.9/ 5.4   0.8/ 1.3   0.2/ 0.7     1       NONE
 27/10 PM   5.4/ 5.9   1.3/ 1.8   0.0/ 0.5     1       NONE
 28/11 AM   4.4/ 4.9   0.2/ 0.8  -0.2/ 0.2     1       NONE

WAREHAM
MLLW CATEGORIES - MINOR 8.0 FT, MODERATE 9.5 FT, MAJOR 11.5 FT
MHHW CATEGORIES - MINOR 3.7 FT, MODERATE 5.2 FT, MAJOR 7.2 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/09 PM   5.6/ 6.1   1.3/ 1.8   0.1/ 0.6     1       NONE
 27/10 AM   4.9/ 5.4   0.6/ 1.1   0.2/ 0.7     1       NONE
 27/10 PM   5.4/ 5.9   1.1/ 1.6   0.0/ 0.5     1       NONE
 28/11 AM   4.6/ 5.1   0.2/ 0.8  -0.2/ 0.3     1       NONE

VINEYARD HAVEN
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 6.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - MINOR 2.9 FT, MODERATE 4.1 FT, MAJOR 6.4 FT

             TOTAL      TOTAL    DEPARTURE
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD
            FT MLLW    FT MHHW       FT       FT      IMPACT
 --------  ---------  ---------  ---------  -------  --------
 26/02 PM   1.4/ 1.9  -0.8/-0.2  -0.2/ 0.2    1-2      NONE
 27/01 AM   2.3/ 2.8   0.2/ 0.8   0.0/ 0.5     1       NONE
 27/02 PM   2.0/ 2.5  -0.2/ 0.3   0.1/ 0.6     1       NONE
 28/02 AM   2.1/ 2.6   0.0/ 0.5  -0.2/ 0.2     1       NONE

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at May 26, 1:45 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 26, 1:45 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
145 PM EDT Fri May 26 2017

.SYNOPSIS...
Low pressure over southern New England this morning then
offshore this afternoon. Periods of rain will continue today
but becoming less numerous this afternoon. High pressure builds
into the region beginning tonight and ushers in a drier airmass
that lingers through much of the holiday weekend. This high
will provide mild days and cool nights to the area Sat and Sun.
The next chance of rain will arrive Sun night into Mon as a
trough of low pressure moves across the region. Scattered
showers possible much of next week, mainly diurnal and by no
means a washout. Temperatures will warm to near normal values.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
140 PM update...
Comma head showers continue to rotate south into SNE, focused
mainly across central/W MA into CT/RI within defined trowal
signature. These showers will decrease toward evening as the
low pulls away.

Previous discussion...
Vertically stacked low vicinity eastern MA will move into the
Gulf of Maine this afternoon. Well defined comma head across
northern New Eng then wrapping south into SNE where widespread
rain across central and western New Eng. Nice trowal signature
and deep layer moisture will persist into early afternoon so
periods of rain will continue, especially interior, then
gradually improving conditions expected toward mid/late
afternoon as the low pulls further away.

Chilly temps in the upper 40s to lower 50s but should see highs
reach lower/mid 60s by late in the day in the CT Valley and
near 60 south coast, but likely remaining in the 50s northern
MA. Gusty north winds 20-30 mph across coastal NE MA expected
to expand south along the eastern MA coast and especially the
outer Cape this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Tonight...

Upper level low will continue to move into the North Atlantic
tonight. Heights will be rising as northwest flow continues. Passing
shortwave on the backside of the low may trigger a few showers
overnight but overall trend will be dry. Temperatures will remain
steady overnight with lows in the 50s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
*/ Highlights...

* Mainly dry weather w/mild days and cool nights Saturday and Sunday
* Risk of rain returns Sun night into Monday
* Temperatures warming to near normal Tue thru Thu along with a risk
  for scattered showers each day, although by no means a washout

Synoptic Overview...

Main large scale feature this period will be a building mean ridge
over western Canada which induces downstream troughing over the
Great Lakes. This will yield an active/amplified northern stream
with cyclonic flow into New England much of next week. This will
translate to a risk of showers each day (mainly diurnal) but also
temperatures warming to near seasonal levels.

Daily Details...

Saturday...

Dry weather prevails in response to NW flow aloft and weak high
pressure at the surface advecting across the area. Typically this
setup supports at least some sunshine however models are depicting
lots of low level moisture remaining trapped beneath the subsidence
inversion. Both the NAM and GFS moisture profiles suggest BKN-OVC
strato-cu much of Saturday. Thus mostly cloudy appears to be the
model consensus. Although the combination of light winds (weak high
pressure overhead) and temps warming into the upper 60s - low 70s
will yield very pleasant conditions.

Sunday...

Ensembles and deterministic guidance in very good agreement that
deep layer east coast ridge lingers long enough to provide mainly
dry weather here. Any showers likely hold off until after sunset.
Thus a fairly nice day with temps 70-75, 60s at the coast given
cooling seabreezes. Moisture profiles suggest more sunshine eastward
across RI and eastern MA.

Monday...

Still some uncertainty regarding the timing of next system. Model
consensus would support risk of showers Sunday night into Monday as
northern stream trough advects across the area. Cooler given cloud
cover, southeast onshore winds and risk of scattered showers with
highs only in the 60s.

Tuesday thru Thursday...

Long wave trough sets up across the Great Lakes with cyclonic flow
into New England. This setup supports isolated or scattered diurnal
showers each day but by no means a washout. Somewhat warmer low
level flow becoming southwest. This will support highs in the 70s,
60s for the south coast of MA/RI including Cape Cod and the Islands.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday night/...

Through 00z...Mix of VFR/MVFR cigs will trend back to mostly
MVFR with pockets of IFR Cape/Islands. Showers continue across
central/W MA into CT/RI before diminishing toward evening. NW
gusts to 20-25 kt Cape/Islands.

Tonight...Moderate confidence. Mostly MVFR cigs, improving to
VFR in central and western New Eng. Diminishing NW winds.

Saturday and Saturday night...Mix of VFR/MVFR cigs. Seabreezes
developing late morning into the afternoon. Low risk for a brief
shower late Sat/Sat evening south of the Mass Pike.

KBOS TAF...Moderate confidence.

KBDL TAF...Moderate confidence.

Outlook /Sunday through Tuesday/...moderate confidence.

Sunday...Mainly VFR. Light winds Saturday, with seabreezes at
the coasts. Light S-SE winds Sunday.

Sunday night through Monday...Cigs/vsbys trending to MVFR/IFR in
showers. Winds from the southeast, trending from the south Monday.

Tuesday...Mainly VFR, with scattered diurnal MVFR showers.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...High confidence.

950 AM update...

North wind gusts 25-30 kt ME MA waters will expand south across
waters adjacent and east of Cape Cod this afternoon where G25 kt
expected. Expanded SCA to Cape Cod Bay and Nantucket Sound for
the afternoon.

Previous Discussion...

Today and Tonight...

Passing low pressure system will keep seas above 5 feet for most of
the period. Northerly winds will switch to the northwest by tonight.
A few gusts to near 25kts are possible across the near shores, but
confidence is to low to extend the adv.

Outlook /Saturday through Tuesday/...

Saturday...light and variable winds with seabreezes at the shore.
Dry weather and good vsby prevail with high pres overhead.

Sunday...light southeast winds expected with high pres just
offshore. Dry weather and good vsby during the daylight hours then
risk of rain and fog overnight.

Monday...another front sweeps across the area with the risk of
scattered showers. Modest SE winds develop.

Tuesday...winds becoming southwest. Low risk for a few afternoon
showers.

&&

.TIDES/COASTAL FLOODING...
A surge of 1 foot occurred with the midnight high tide
resulting in minor coastal flooding across the MA east coast.
This surge remains across most of the east coast thanks to
persistent easterly flow from passing low pressure system.

The focus turns to the high tide for tonight. Currently a surge of
0.2 to 0.4 feet is forecast and combined with the peak of
astronomical tides (Boston at 12.41 feet), should see at a minimum
coastal flooding of low-lying locations notorious for becoming
inundated during such tides (i.e., Morrissey Boulevard in Boston).
Additional coastal flood statements may be necessary but confidence
is to low. Especially as heights are beginning to rise and surface
low turns to the northwest.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ231-
     232-251.
     Small Craft Advisory until 6 AM EDT Saturday for ANZ235-237-
     250-254>256.

&&

SYNOPSIS...KJC/Dunten
NEAR TERM...KJC
SHORT TERM...Dunten
LONG TERM...Nocera
AVIATION...KJC/Nocera
MARINE...KJC/Nocera/Dunten
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 26, 4:13 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
413 AM EDT Fri May 26 2017

ANZ234-CTZ002>004-MAZ002>024-026-RIZ001>008-270815-
Buzzards Bay-Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
413 AM EDT Fri May 26 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts except Berkshire County, Massachusetts
coastal waters, and Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>233-235>237-250-251-254>256-270815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
413 AM EDT Fri May 26 2017

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:22 PM EDTSpecial Weather StatementBOXBristol, Worcester53 min

Nearby

Coastal Flood Statements in Massachusetts, 2017Coastal Flood Statements in Rhode Island, 2017Every coastal flood statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.